Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 75, NWS Melbourne, FL

November 2, 2018Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Nov 2, 2018, 3:54 PM EDT for Lake County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 2, 2018, 3:54 PM EDT (19:54 UTC)
Expired
Nov 2, 2018, 4:45 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Lake County, FL

The radar

The Tampa radar (KTBW), 113 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 4:38 PM EDTTSTM WND GST 45Leesburg Airport, FLMEASURED WIND GUST OF 45 MPH/39 KT FROM THE WEST.
Nov 2, 4:39 PM EDTTSTM WND DMG4 Wnw Ferndale, FLLOCAL BROADCAST MEDIA REPORTS SEVERAL TREES DOWN ONTO POWERLINESON BUCKHILL ROAD, NORTH OF MINNEOLA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

353 
WUUS52 KMLB 021954
SVRMLB
FLC069-022045-
/O.NEW.KMLB.SV.W.0075.181102T1954Z-181102T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
354 PM EDT FRI NOV 2 2018

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Lake County in east central Florida...

* Until 445 PM EDT.

* At 353 PM EDT, a severe thunderstorm was located near Dade City,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Leesburg, Clermont, Eustis, Tavares, Lady Lake and Mount Dora. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 2896 8195 2896 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8196
TIME...MOT...LOC 1953Z 247DEG 37KT 2840 8212 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:45 PM EDT, 9 minutes earlier.

Area forecast discussion, Nov 2, 3:45 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
345 PM EDT Fri Nov 2 2018

.DISCUSSION...
A cold front is making its way across north Florida this afternoon
with its pre-frontal active weather approaching the west coast of
Florida. This line is expected to reach our northern counties in
a few hours with the possibility of seeing strong to severe
thunderstorms, and strong thunderstorms for the southern counties
by early evening. These will produce gusty winds of 30 to 40 mph
and higher with the strongest storms. A few storms have also been
developing southwest of Osceola and will approach the area in the
next few hours. As the afternoon progresses, more in-situ
development will be possible well ahead of the main line of active
weather. Most of the storms will clear the forecast area (Martin
and Okeechobee counties) or dissipate by this evening, leaving
lingering showers and rain through the early morning hours.

Saturday...By morning, a few showers are still possible for the
south Treasure Coast. Otherwise, mostly cloudy skies are expected
during the day with temperatures in the low to mid 70s across the
northern counties while the Treasure Coast and inland areas will
reach the upper 70s to near 80.

Sat night-Sun night...The Florida peninsula will be sandwiched
between a deep- layer trough across the Great Lakes/Ohio River
Valley region and a strengthening ridge over the western Atlantic.
The resulting deep- layer SW flow, as indicated by model
soundings, will advect deep tropical moisture across the area.
Several perturbations riding along the subtropical jet stream on
the ascending side of an upper ridge across the GOMEX and over the
peninsula will assist in overall instability. At the surface, the
cold front that stalled across south Florida on Saturday will
surge northward late Saturday night into Sunday as a warm front.
Expecting increase in coverage of clouds and precip from south to
north on Sunday. Highest rain and thunder chance will be Sunday
afternoon with 50-70 percent PoPs area wide. Rain chances slowly
decrease Sunday night from south to north.

Winds will become ESE the SSE on Sunday, and a warming trend begins
as temps rebound into the low 80s areawide. Overnight lows Sun night
into Mon morning well into the 60s with some low 70s along the coast
and near some larger metropolitan areas across I-4.

Mon-Thu...
H30-H20 jet to shift north of FL while maintaining a persistent
troffing pattern east of the MS River Valley. This will allow an H85-
H50 anticyclone to lift out of the GOMex and acrs the FL Peninsula.
A new surface front is forecast to drive into the central peninsula
through midweek, but the above WX pattern is not conducive to a
clean fropa. Indeed, GFS/ECMWF models indicate the front stalling in
the vicinity of Lake-O/Nrn Bahamas by daybreak Thu before washing
out. MOS PoPs have come up a bit as a result, but with mid lvl
ridging building overhead and H100-H70 mean RH values holding arnd
70pct, will make only minor upward tweaks. Abv avg temps will
continue with aftn maxes in the M/U80s...mrng mins generally in the
M/U60s with a few coastal mins holding in the L70s.

&&

.AVIATION...
SHRA/TSRA will be possible this afternoon, starting from KLEE
towards the southeast. This activity has been delayed but it should
last for a few hours as a cold front moves ESE across east central
FL. SHRA/TSRA near terminals will reduce visibilities, produce gusty
winds of 20 to 30 kts and frequent lightning.

&&

.MARINE...
Tonight-Saturday...As the aforementioned cold front makes its way
south the Florida peninsula, north winds over the Atlantic waters
will reach 20 knots later tonight. But these will be moving along
the coast quite quickly and decreasing with time. Therefore, we
will keep a cautionary statement for now. Seas will increase to 4
to 6 feet late tonight and on Saturday.

Sun-Mon...The stalled cold front across south Florida will return
northward late Saturday night through Sunday as a warm front.
Rain chances will increase from south to north, with widespread
coverage expected by Sunday afternoon. A few thunderstorms will be
possible as well. ENE winds will transition to SE/SSE on Sunday
as the front ventures northward. Speeds will remain between 10-15
knots. Have capped seas at 5 feet offshore, and generally 3-4 feet
near shore within 20nm of the coast.

Mon-Tue...Broad ridge axis over north FL will slowly erode early next
week as a new cold front pushes acrs the lower MS Valley and thru
the Deep South. Light to gentle SE breeze on Mon, veering to S on
Tue, then so W/SW Tue night. Seas 3-4FT nearshore and 4-5FT
offshore.

Wed/Wed night...Winds veering thru the day as the cold front presses
through central FL. Light west winds at daybreak, bcmg N/NW by
midday, a light to gentle N/NE breeze by sunset, then bcmg E/NE
overnight. Seas 3-4FT nearshore and 4-5FT offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  71  67  81 /  30   0  20  70
MCO  63  72  66  83 /  40   0  20  70
MLB  68  75  70  83 /  50  10  40  70
VRB  67  78  72  84 /  60  10  50  70
LEE  59  72  62  82 /  30   0  10  70
SFB  61  72  65  82 /  30   0  20  70
ORL  62  72  68  83 /  30   0  20  70
FPR  67  77  72  83 /  60  20  50  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Bragaw/Rodriguez/Combs
Hazardous weather outlook, Nov 2, 11:45 AM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1145 AM EDT Fri Nov 2 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030345-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1145 AM EDT Fri Nov 2 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A line of showers and thunderstorms will push across central
Florida this afternoon and tonight ahead of an approaching cold
front. Storm motion will be to the east and northeast around 30
mph. Due to this rapid movement, wind gusts around 40 mph are
expected as the line pushes through. A few storms may become
strong with wind gusts up to 50 mph, frequent lightning, and
torrential downpours, mainly north of Lake kissimmee and Cape
Canaveral.

.MARINE THUNDERSTORM GUST IMPACT...
Storms that form today will be capable of generating wind gusts of
35 knots or more over local inland lakes, as well as the intracoastal
and nearshore Atlantic waters. The threat will be highest from
Osceola and Brevard Counties northward. Mariners should be on the
lookout for any storms approaching rapidly from the west and
southwest.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Rip Current
threat along the east central Florida beaches today. The risk
will be highest through 1 PM due to tidal effects. Check with
your local beach patrol for additional information about ocean
hazards. Always swim within sight of a lifeguard, and never swim
alone.

.WIND AND SEA IMPACT...
Southwest winds of 15 to 20 knots will produce seas up to 6 feet
beyond 20 nautical miles offshore today. Operators of small craft
venturing well offshore should exercise caution.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Seas offshore will remain in the 5 to 6 foot range through this
weekend, resulting in poor boating conditions for small craft
operators. The long period swells will also likely keep the risk
of dangerous rip currents elevated through late week.

There will be the potential for a few thunderstorms through
Sunday as the approaching cold front stalls over south and then
lifts back north across the region as a warm front. Cloud to
ground lightning strikes, brief gusty winds, and torrential
downpours would be the primary threat from any storms that form.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 4:36 PM EDTSpecial Weather StatementMLBOrange54 min
Nov 2, 4:45 PM EDTTornado WarningMLBLake, Orange17 min
Nov 2, 4:58 PM EDTSpecial Weather StatementMLBOrange, Osceola47 min
Nov 2, 5:01 PM EDTSpecial Marine WarningMLB119 min
Nov 2, 5:05 PM EDTSpecial Weather StatementMLBSeminole, Volusia40 min
Nov 2, 5:25 PM EDTSpecial Marine WarningMLB95 min
Nov 2, 5:26 PM EDTSpecial Marine WarningMLB94 min
Nov 2, 5:33 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola, Seminole, Volusia42 min
Nov 2, 5:46 PM EDTSpecial Weather StatementMLBMartin29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.